Jump to content

Jeffro can i stop after 4 days into increase?


Jeffro

Recommended Posts

Hey all,

 

I've been up and down on paxil for 5 years.... I get horrendous fear and depression in relationships and especially after break ups, all due to some abandonment issues I am having therapy to resolve. they recently got set off again due to an encounter with my ex which led to another kind of break up.The symptoms were horrible and for relief I have increased my paxil dose from 3mg (I was so close) up to 20mg....

 

I have done it before but this is a big jump and I feel very torn as to what to do, im getting intense confusion and hot flushes... im thinking it was a bad move and maybe I should have toughed it out at 3mg, can i stop without repercussions? Or am I best to taper after only a few days?

 

Thanks for your help

Link to comment
  • Moderator Emeritus

Hi Jeffro , welcome to the site.    We've all done things impulsively out of desperation , and you wanted to feel better quickly.

 

It sounds like 20mg is too much from the symptoms you're having . . . you might consider a much lower dose (5-10mg?)  and see if you can stabilize there.  Someone more knowledgeable will be along soon to advise.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Administrator

Welcome, Jeffro.

 

It may be possible for you to jump back to a lower dose. It sounds like 20mg is too much for you.

 

It's up to you. Results cannot be predicted.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Jeffro- I went through something similar but I have been on my increased dose for 4 mos- the results of that increase were horrifying- I am coming off of mine and feel like I want to cut it down really quick because as I cut 2.5 mg about 6 days ago I feel so much better - but I know the best thing to do is stay the course and go slow - if I were you I would cut by a 10 percent taper just to be safe - and if you can do that for a few weeks and feel good then do another 10 but I think making those big cuts might really destabilize you even further, even if they were only for a few days- better to be safe than sorry - imo

 

*Currently at 3.3mg off my 10mg pill of Paxil (they actually weigh 12.5mg) so I’m around 7.4 mg 

*No other supplements or vitamins 

*Taper schedule in the pdf 

Blank.pdf

 

https://docs.google.com/document/d/1-5vShtJtwAOGA30OxIP87steLmMdFzD29F0fzAPD564

Link to comment

Thanks guys, after a horrible sleepless night I spoke to my doc this morning, she said to go back to the 3mg i was on as taking them for only 4 days shouldnt cause any probs..... then maybe try 10mg instead if i still want to.

 

Hopefully it wont effect me to much, ill report back.... to be honest anything will be better than the feeling of those pills kicking in when your already anxious as hell. Also my therapist wants to use this latest meltdown to get to grips and grieve for the past, which i want to do so i can move past these issues, i cant really do that when i cant think straight etc... i want to be a bit more connected to these feelings, even if they are horrendous!

 

Do you think this will be a good plan? maybe i will try and balance again at 5mg just incase? I have difficulty trusting docs about this stuff!

Link to comment
  • Moderator Emeritus

Hi Jeffro ,     I have to question your going back to 3mg when it was on 3mg that you were getting intolerable symptoms.

 

We don't have any information on how you were tapering to get down to 3mg , but is it worth considering that you may have gone down too fast? .

If it were me I think I'd try to get better on 5mg. 

 

:)

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Hi gold start

 

Hi Jeffro ,     I have to question your going back to 3mg when it was on 3mg that you were getting intolerable symptoms.

 

We don't have any information on how you were tapering to get down to 3mg , but is it worth considering that you may have gone down too fast? .

If it were me I think I'd try to get better on 5mg. 

 

:)

Hey Gold star! yep sorry i should give some more info.... Ive been on 3mg for quite a few months. I have been really good with very little anx etc for a while until I hooked up with my ex, i then got into a bit of a situation which triggered off major abandonment issues..... it wasnt the taper that triggered this at all, i have had very little withdrawl symptoms to be honest as ive withdrawn very slowly etc. I went up to 20mg again to take the edge off, but to be honest it didnt help, even though it was only 4 days!

 

Im going to try and see this through drug free, although its very very hard, i know it will get better. I think your right 5mg could be a good option.

 

Thanks, i was going to go to 10mg but the doc said 4 days wouldnt really cause withdrawl. Hope shes right!

Link to comment
  • Administrator

It will take a while for your system to settle down from all the recent drug changes. Don't expect an immediate fix. It could take weeks.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy